Florida, 2011

Hail and Damaging Winds in Florida, June 15, 2011

June 15, 2011 · NWS JAX · 15 events in 3 counties and zones

An upper level trough extended east from the New England Coast and across south central Florida. A weak diffuse front was just north of the Altamaha River basin.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

An upper level trough extended east from the New England Coast and across south central Florida. A weak diffuse front was just north of the Altamaha River basin. The combination of the front, sea breezes and outflows combined over an unstable air mass to produce pulse severe storms in the afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 15, 1:14 PM EST, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 15, 1:14 PM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
214 PM EDT WED JUN 15 2011

.SHORT TERM...
POTENTIAL SEVERE WEATHER OVER THE EXTREME SOUTHERN PORTION OF THE
FORECAST AREA THROUGH 8 PM...ESPECIALLY FOR MARION COUNTY. THERE IS A
SEVERE THUNDERSTORM WATCH TO THE SOUTH OF US...BUT REMEMBER A WATCH
MEANS SEVERE WEATHER IS POSSIBLE IN AND NEAR THE WATCH AREA. CAPES IN
THE AREA ARE AT OR ABOVE 4000 J/KG AND ANY CELLS WHICH ARE CAPABLE
OF BLOWING THROUGH THE CAP ALSO HAVE THE POSSIBILITY OF BECOMING
STRONG TO SEVERE.

TONIGHT...A SHORT WAVE TROUGH DROPS SOUTH INTO GEORGIA WITH A
POSSIBILITY OF SOME OVERNIGHT CONVECTION ESPECIALLY AFTER MIDNIGHT
IN GEORGIA.

THURSDAY...ANOTHER HOT DAY WITH TEMPERATURES WELL ABOVE
CLIMATOLOGY AND INTO THE CENTURY MARK OVER THE SUWANNEE VALLEY AND
INTERIOR SOUTHEAST GEORGIA. MOST OF THE SHORT WAVE ENERGY REMAINS
IN SOUTHEAST GEORGIA BUT ENOUGH GETS INTO NORTHEAST FLORIDA TO
ENHANCE EAST COAST SEA BREEZE FRONT CONVECTION TOMORROW AFTERNOON.
WITH CAPES AGAIN NEARING 3-4000 J/KG AND AND A SOUTHWESTERLY 25 TO
35 KNOT LOW LEVEL FLOW WE MAY SEE SOME SEVERE WEATHER AGAIN
TOMORROW AFTERNOON.

THURSDAY NIGHT...ANOTHER SHORT WAVE BEGINS TO PUSH THROUGH THE
AREA WITH SOME CONVECTION POSSIBLE OVERNIGHT ESPECIALLY IN
SOUTHEAST GEORGIA.

FRIDAY...LESS SYNOPTIC LEVEL CONVECTION AND MORE SEA BREEZE FRONT
LOCAL CONVECTION LIKELY. HIGH TEMPERATURES WILL REMAIN
SIGNIFICANTLY ABOVE CLIMO WITH A SOUTHWESTERLY FLOW.

.LONG TERM...
OVER THE WEEKEND AND INTO NEXT WEEK THE PATTERN APPEARS TO BE
SPLIT OVER THE FORECAST AREA WITH A MORE SYNOPTIC DRIVEN PATTERN OVER
SOUTHEAST GEORGIA AND MORE LOCAL-DIURNAL CONVECTION ASSOCIATED
WITH SEA BREEZE FRONT CONVERGENCE OVER FLORIDA. RIGHT NOW THE
LONGER TERM IS NOT LOOKING AS HOT AS WE ARE CURRENTLY BUT STILL
LOOKING AT ABOVE NORMAL TEMPS THROUGH THE PERIOD.

&&

.AVIATION...WIDESPREAD SMOKE SPREADING SWD ACRS KJAX/KVQQ/KCRG.
VSBYS IN IFR RANGE GRADUALLY IMPROVING TO MVFR KJAX/KCRG AS SMOKE
PLUME SHIFTS W OF AREA AS LLVL FLOW BACKS TO N OR NE....WITH SLIGHT
FURTHER IMPROVEMENT AS EAST COAST SEA BREEZE MOVES INLAND. VISIBLE
SATELLITE SUGGESTS VSBYS MAY REMAIN AOB 5 MI THRU NGT. SMOKE SHOULD
SPREAD AWAY FROM TAF SITES EARLY TMRW...SO WENT WITH VFR CONDITIONS
TMRW MRNG.

&&

.MARINE...SOUTH TO SOUTHWEST SYNOPTIC FLOW THE NEXT FEW DAYS WITH
HIGH PRESSURE TO THE SOUTH. DAILY AFTERNOON SEABREEZES WILL SHIFT
WINDS TO THE SE. MODELS SUGGEST NIGHTLY WIND SURGES WILL RESULT IN S
TO SW WINDS UP TO AROUND 15 KNOTS AND SLIGHT INCREASE IN SEAS.

&&

.FIRE WEATHER...RED FLAG WARNING CONTINUES FOR MUCH OF NE FL THIS
AFTN DUE TO LOW RH'S AND HIGH DISPERSION INDEX VALUES.  SLIGHT
IMPROVEMENT OVER THE NEXT FEW AFTNS WITH INLAND MIN RH'S AT OR JUST
ABOVE 35 PCT AND SLIGHTLY LOWER DISPERSION INDEX VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71 100  71  97 /  40  20  30  20
SSI  77  89  76  92 /  10  20  40  20
JAX  72  94  72  96 /  20  20  30  10
SGJ  75  91  75  91 /  20  20  30  10
GNV  72  98  72  99 /  30  20  20  10
OCF  72  96  72  96 /  30  20  20  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EDT THIS EVENING FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-MARION-
     NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

GA...NONE.
AM...NONE.
&&

SANDRIK/WOLF/KEEGAN
Hazardous weather outlook, Jun 15, 8:24 AM EST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
924 AM EDT WED JUN 15 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-152100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
924 AM EDT WED JUN 15 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SMOKE FROM WILDFIRES WILL CONTINUE TO IMPACT PORTIONS OF
NORTHEAST FLORIDA AND EXTREME SOUTHEAST GEORGIA...

SMOKE FROM SEVERAL WILDFIRES WILL AFFECT AREAS GENERALLY EAST OF A
WAYCROSS TO LAKE CITY TO OCALA LINE. RESIDENTS WITH RESPIRATORY
PROBLEMS SHOULD CONSIDER STAYING INDOORS AS MUCH AS POSSIBLE.
VISIBILITIES WILL BE REDUCED TO BETWEEN 1 AND 3 MILES AT TIMES AND
MAY CREATE HAZARDOUS DRIVING CONDITIONS.

AREAS OF FOG AND SMOKE WILL REDUCE VISIBILITIES TO AROUND ONE MILE
OVER PORTIONS OF CHARLTON...NASSAU...DUVAL AND NORTHERN ST JOHNS
COUNTIES THROUGH NOON.

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS NORTHEAST
FLORIDA AND EXTREME SOUTHEAST GEORGIA. A FEW STORMS WILL BE STRONG
WITH GUSTY WINDS AND HAIL.

HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL LEAD TO ELEVATED
FIRE DANGER ACROSS MOST OF NORTHEAST FLORIDA TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHEAST GEORGIA THURSDAY
AFTERNOON AND EVENING AS AN ATMOSPHERIC DISTURBANCE INTERACTS WITH
SEABREEZES AND AN UNSTABLE AIRMASS. GUSTY WINDS AND HAIL CAN BE
EXPECTED.

FOR THE REST OF THE PERIOD...ISOLATED TO SCATTERED THUNDERSTORMS ARE
POSSIBLE EACH AFTERNOON AND EVENING. A FEW PULSE STRONG TO SEVERE
STORMS WILL BE POSSIBLE EACH DAY...WITH WET DOWNBURSTS AND SMALL
HAIL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

CARROLL/SANDRIK

In the hours before

Special weather statement, Jun 15, 9:20 AM EST, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1020 AM EDT WED JUN 15 2011

AMZ452-454-472-474-FLZ023>025-031>033-GAZ164-151600-
BAKER-BRADFORD-CHARLTON-CLAY-DUVAL-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-NASSAU-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-
1020 AM EDT WED JUN 15 2011

...SMOKE WILL CONTINUE TO IMPACT THE JACKSONVILLE METRO AREA
THROUGH NOON AND SPREAD WEST AND SOUTH TODAY...

SMOKE FROM THE HONEY PRAIRIE COMPLEX WILDFIRES IN CHARLTON
AND BRANTLEY COUNTIES GEORGIA WILL SPREAD SOUTH AND SOUTHEAST
AROUND A LOW PRESSURE CENTER OVER COASTAL GEORGIA. THE SMOKE
WILL CONTINUE TO REDUCE VISIBILITY IN THE JACKSONVILLE WESTSIDE AND
SOUTHSIDE THROUGH NOON AND THEN WILL SLOWLY IMPROVE. INTO THE EARLY
AFTERNOON THE SMOKE WILL MOVE INTO EASTERN BAKER NORTHERN
BRADFORD...ALL OF CLAY AND ALL OF ST JOHNS COUNTIES WITH
VISIBILITIES BETWEEN 1/2 AND 1 MILES IN THOSE AREAS.

OFFSHORE SMOKE WILL ALSO REDUCE THE VISIBILITY TO LESS THAN ONE
NAUTICAL MILE.

PEOPLE SHOULD LIMIT THEIR EXPOSURE TO THE SMOKE...ESPECIALLY
THOSE WITH RESPIRATORY AILMENTS...THE ELDERLY...AND THE VERY
YOUNG.

SANDRIK
Special weather statement, Jun 15, 11:13 AM EST, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1213 PM EDT WED JUN 15 2011

AMZ452-472-FLZ024-025-152100-
DUVAL-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-NASSAU-
1213 PM EDT WED JUN 15 2011

...SMOKE WILL GRADUALLY DECREASE FROM EAST TO WEST DURING
AFTERNOON ACROSS JACKSONVILLE METRO AREA...

SMOKE FROM THE HONEY PRAIRIE COMPLEX WILDFIRES IN CHARLTON
AND BRANTLEY COUNTIES GEORGIA CONTINUES TO OVERSPREAD THE
JACKSONVILLE METRO AREA...LEADING TO REDUCED VISIBILITIES.
AS THE EAST COAST SEA BREEZE MOVES INLAND THIS AFTERNOON...
THE SMOKE WILL CLEAR FROM EAST TO WEST ACROSS THE JACKSONVILLE
METRO AREA. VISIBILITIES WILL IMPROVE...BUT THE SMELL OF
SMOKE IN THE AIR WILL REMAIN PRESENT.

PEOPLE SHOULD LIMIT THEIR EXPOSURE TO THE SMOKE...ESPECIALLY
THOSE WITH RESPIRATORY AILMENTS...THE ELDERLY...AND THE VERY
YOUNG.

AMZ454-474-FLZ023-030>033-036>038-GAZ164-152100-
ALACHUA-BAKER-BRADFORD-CHARLTON-CLAY-FLAGLER-PUTNAM-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-UNION-
1213 PM EDT WED JUN 15 2011

...SMOKE WILL INCREASE OVER THE AREA DURING THE AFTERNOON...

SMOKE FROM THE HONEY PRAIRIE COMPLEX WILDFIRES IN CHARLTON
AND BRANTLEY COUNTIES GEORGIA WILL OVERSPREAD THE AREA THIS
AFTERNOON...REDUCING VISIBILITIES.

PEOPLE SHOULD LIMIT THEIR EXPOSURE TO THE SMOKE...ESPECIALLY
THOSE WITH RESPIRATORY AILMENTS...THE ELDERLY...AND THE VERY
YOUNG.

WOLF
Special weather statement, Jun 15, 12:38 PM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
138 PM EDT WED JUN 15 2011

FLZ040-151845-
MARION-
138 PM EDT WED JUN 15 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
MARION COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 245 PM EDT...

AT 138 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR JUNIPER SPRINGS...MOVING SOUTHEAST
AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
JUNIPER SPRINGS THROUGH 245 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2913 8189 2924 8173 2916 8163 2905 8163
      2904 8165 2896 8165 2896 8166 2896 8176
TIME...MOT...LOC 1738Z 320DEG 9KT 2911 8174

WOLF
Special weather statement, Jun 15, 1:46 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
246 PM EDT WED JUN 15 2011

FLZ040-151930-
MARION-
246 PM EDT WED JUN 15 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
MARION COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 330 PM
EDT...

AT 247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTH OF JUNIPER SPRINGS...
MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND JUNIPER SPRINGS THROUGH 330 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2910 8189 2920 8175 2912 8163 2905 8163
      2904 8165 2896 8165 2896 8166 2896 8178
TIME...MOT...LOC 1847Z 317DEG 8KT 2909 8174

PRESNALL
Special weather statement, Jun 15, 2:10 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 PM EDT WED JUN 15 2011

FLZ040-151945-
MARION-
310 PM EDT WED JUN 15 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
MARION COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 345 PM
EDT...

AT 310 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER DUNNELLON...OR 8 MILES NORTH OF
BEVERLY HILLS...NEARLY STATIONARY. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND DUNNELLON THROUGH 345 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2898 8234 2901 8240 2901 8242 2905 8248
      2904 8250 2904 8253 2905 8254 2910 8244
      2899 8226 2896 8232
TIME...MOT...LOC 1910Z 225DEG 7KT 2903 8243

PRESNALL

The radar

The Tampa radar (KTBW), 154 km away, was scanning. The volume nearest the first event began at 19:43 UTC.

Open the radar archive at this moment

Event by event

8 hail, 7 thunderstorm wind. Local standard time, as filed.

Hail, Marion

When
June 15, 2:45 PM EST
Where
Marion County, 1.51 mi NNE of Chatmar
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
29.090, -82.440

Quarter to penny size hail was reported 4 miles north of Dunnellon.

Thunderstorm Wind, Marion

When
June 15, 6:20 PM EST
Where
Marion County, 2.75 mi NE of Belleview
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
29.100, -82.020

Numerous reports of trees blown down were received from the Silver Springs Shores area.

Hail, Marion

When
June 15, 6:40 PM EST
Where
Marion County, 3.3 mi NNE of Belleview
Measured
0.75 in hail
Reported by
Public
Coordinates
29.110, -82.020

Hail occurred in Silver Spring Shores.

Thunderstorm Wind, Marion

When
June 15, 6:50 PM EST
Where
Marion County, 0.6 mi W of Kendrick
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
29.250, -82.180

Trees were blown down in Ocala.

Thunderstorm Wind, Marion

When
June 15, 7:00 PM EST
Where
Marion County, 2.51 mi WNW of Lake Weir
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
29.030, -81.970

Trees were blown down along 10896 SE 131st Lane. The time of the event was based on radar.

Hail, Alachua

When
June 15, 7:00 PM EST
Where
Alachua County, 2.07 mi NNE of La Crosse
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
29.879, -82.390

Quarter size hail lasted for about 20 minutes.

Thunderstorm Wind, Marion

When
June 15, 7:20 PM EST
Where
Marion County, Ft Mc Coy
Measured
50 kt (58 mph) estimated gust
Reported by
Utility Company
Coordinates
29.370, -81.970

The Clay Electric Utility Company reported scattered trees were blown down onto power lines across western Putnam and southeast Alachua counties. Tree damage was also noted on Marion county. The time of the event was based on radar imagery.

Hail, Alachua

When
June 15, 7:25 PM EST
Where
Alachua County, 0.6 mi W of Santa Fe
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
29.880, -82.440

Golf ball size hail was reported SSW of Worthington Springs.

Hail, Union

When
June 15, 7:25 PM EST
Where
Union County, 1.2 mi W of Duke
Measured
1.75 in hail
Reported by
State Official
Coordinates
29.970, -82.420

Hail, Alachua

When
June 15, 7:28 PM EST
Where
Alachua County, 0.6 mi E of Santa Fe
Measured
0.88 in hail
Reported by
Public
Coordinates
29.880, -82.420

Nickel size hail was reported north of La Crosse on State Route 121.

Thunderstorm Wind, Marion

When
June 15, 7:35 PM EST
Where
Marion County, 0.92 mi NE of Montague
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
29.160, -82.070

Winds blew down trees along 2750 SE 49th Avenue. The time of damage was based on radar.

Thunderstorm Wind, Alachua

When
June 15, 7:55 PM EST
Where
Alachua County, 3.3 mi ESE of La Crosse
Measured
50 kt (58 mph) estimated gust
Reported by
Utility Company
Coordinates
29.830, -82.350

The Clay County Electric Company reported scattered trees and large limbs down onto power lines. The damage extended from southern Bradford into northeast Alachua.

Hail, Alachua

When
June 15, 8:25 PM EST
Where
Alachua County, 0.6 mi W of Rhifer
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
29.600, -82.190

Penny to dime size hail was reported along State Road 20 near County Road 325.

Hail, Alachua

When
June 15, 8:30 PM EST
Where
Alachua County, 0.92 mi SW of Micanopy
Measured
0.88 in hail
Reported by
Fire Department/Rescue
Coordinates
29.490, -82.290

The time of the event was based on radar imagery.

Thunderstorm Wind, Marion

When
June 15, 8:35 PM EST
Where
Marion County, 1.39 mi WNW of Boardman
Measured
50 kt (58 mph) estimated gust
Reported by
Utility Company
Coordinates
29.480, -82.240

Scattered trees and limbs were blown down onto power lines across eastern Alachua and northern Marion counties. The time of damage was based on radar imagery.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 308402, 308410, 308403, 308409, 308412, 308541, 308414, 308404, 308405, 308406, 308411, 308413, 308407, 308408, 308415.